MAUDE Adverse Event Report: K2M, INC. GRAFT CONTAINMENT RAMP, W/ADAPTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. GRAFT CONTAINMENT RAMP, W/ADAPTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 3201-90293
Medical Device Problem Codes Mechanical Problem (1384); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an aleutian lateral inserter inner shaft was not threading properly onto the implant and an aleutian lateral graft containment ramp showed signs of wear intra-operatively.There were no adverse consequences to the patient.The procedure was completed successfully with a 5 minute delay to surgery by using the complaint devices.This report captures the graft ramp.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual inspection: the device was inspected.It was observed that the device had significant wear throughout its main body and the device was slightly deformed as well.Device history records were reviewed for this lot, in a lot size of 33 units.Review of the records revealed a relevant non-conformance.Complaint history records were reviewed for this lot, similar complaints were identified.According to the surgical technique guide: placement of bone graft: when used as a lumbar intervertebral body fusion device, the implants are indicated for spinal fusion procedures to be used with autograft and/or allogenic bone graft in skeletally mature patients.According to the device history review, it was observed that the instrument has been out in the field for more than 4 years.Factors such as consistent use of the instrument throughout its lifetime may cause fatigue on the instrument, leading to the reported failure mode.

Brand Name
GRAFT CONTAINMENT RAMP, W/ADAPTER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key11761185
Report Number3004774118-2021-00133
Device Sequence Number11853849
Product Code LXH
UDI-Device Identifier10888857059313
UDI-Public10888857059313
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number3201-90293
Device Lot NumberFJUM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2021
Initial Date Received by Manufacturer 04/07/2021
Supplement Date Received by Manufacturer08/05/2021
Initial Report FDA Received Date05/03/2021
Supplement Report FDA Received Date08/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Patient Weight77